MAUDE Adverse Event Report: STERIS CORPORATION DUAL ARTICULATING HEADREST

STERIS CORPORATION DUAL ARTICULATING HEADREST
Model Number HEAD SUPPORT
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the dual articulating headrest assembly and confirmed the reported issue.The user facility will be provided with a replacement headrest.The headrest subject of the reported event was returned to steris for evaluation.The evaluation concluded that an excessive amount of loctite was applied during the assembly process of the headrest.As a result, there was resistance within the locking mechanism causing it to not properly lock into place.Assembly staff were re-trained on the proper application of the loctite.Additionally, all current inventory was inspected.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure, their dual articulating headrest assembly would not lock into position.The procedure was completed successfully with another headrest assembly.No report of injury.
 
Additional Manufacturer Narrative
The user facility was provided with a replacement head rest.Contrary to the initial mdr, the head rest has not been returned to steris for evaluation.The head rest was removed from service and evaluated by the steris service technician onsite at the user facility.The technician provided pictures of the head rest to steris quality for evaluation.The evaluation concluded that an excessive amount of loctite was applied during the assembly process of the head rest.This can cause loctite to be present in the gear grooves, not allowing the locking mechanism (pawl) to be fully seated within the gear.In some cases, partial seating could occur; additional/incidental movement of the patient's head or by contact of the head rest from user facility personnel could cause the pawl to come out of the gear.Assembly staff were re-trained on the proper application of the loctite.Additionally, all current on-hand inventory was inspected.Steris has confirmed the reported issue.Steris initiated a recall of affected head rests on 11/28/2023.
 
Additional Manufacturer Narrative
Udi related data quality updates only - alignment with gudid.

Brand Name
DUAL ARTICULATING HEADREST
Common Device Name
HEADREST
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18094164
Report Number1043572-2023-00159
Device Sequence Number6254363
Product Code HBM
UDI-Device Identifier00724995195885
UDI-Public(01)00724995195885(11)230926
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEAD SUPPORT
Device Catalogue NumberBF753
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer10/13/2023
Not provided
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/29/2023
01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown